... to it? Or just extremely sensitive

I was prescribed Gabapentin for anxiety and it also was supposed to help with cravings and withrawal. My first go-round with it made me feel high when I didn't want to be so I stop taking it within a week. Recently I was sick and my anxiety escalated so I decided to give it another shot. I didn't get out of bed for 3 weeks. I thought it was all because I was sick with what initially seemed like a run of the mill flu type thing but when I still couldn't get out of bed after 3 weeks, feeling horrible mallaise, total loss of energy, increase in anxiet, pain, delusions, paranoia, pretty much the entire list of Gabapentin side-effects, I got up enough strength to research my symptoms and realized it could be the Gabapentin. I went to the doctor twice through out this thinking I possibly had Lyme's disease. She told me to keep taking the gabapentin and to make sure I took it 3 times a day and even up the dosage if I I felt necessary because it had to build up in my system in order for it to work for the anxiety. I didn't have Lymes Disease and I'm almost certain the Gabapentin is what kept me down and completely immobile for that long. I stop taking it a week ago and I'm starting to feel better. I am wondering though if this is an allergic reaction or just side effects in case I should be wary of other medications similar to Gabapentin in the future.